Arkansas, 2007

Winter Weather in Arkansas, February 1 to 2, 2007

February 1 to 2, 2007 · NWS MEG · 12 events in 12 counties and zones

An upper level disturbance moved into the midsouth during the afternoon hours of 2/01/07. Cold air was already in place and thus the disturbance produced light snow accumulations of 1 to 2 inches through the early morning hours of 2/02/07.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper level disturbance moved into the midsouth during the afternoon hours of 2/01/07. Cold air was already in place and thus the disturbance produced light snow accumulations of 1 to 2 inches through the early morning hours of 2/02/07.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 1, 11:11 AM CST, 49 minutes earlier.

Area forecast discussion, Feb 1, 11:11 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CST THU FEB 1 2007

.DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES 1005 MB LOW
PRESSURE ACROSS CENTRAL TEXAS WITH 12Z UPPER AIR ANALYSIS INDICATING
A 700 MB SHORTWAVE ACROSS THE LOWER MISSISSIPPI VALLEY. REGIONAL
WSR-88D RADAR SHOWS LEADING EDGE OF PRECIPITATION...MAINLY IN THE
FORM OF RAIN WITH SOME SLEET MIXED IN ACROSS SOUTHWEST ARKANSAS.
300K SURFACE SHOWS ISENTROPIC ASCENT AND MOISTURE GRADUALLY
INCREASING ACROSS THE MID SOUTH DURING THE AFTERNOON. SHORT TERM
MODELS/MODEL SOUNDINGS SUGGEST THAT PRECIPITATION TYPE WILL BE
MAINLY IN THE FORM OF RAIN ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA THIS AFTERNOON...WITH MAYBE SOME SNOWFLAKES MIXING IN ACROSS
THE I-40 CORRIDOR TOWARDS LATE AFTERNOON AS WET BULB TEMPERATURES
ARE AT OR JUST BELOW FREEZING. WILL NOT MAKE ADJUSTMENTS TO
HEADLINES AT THIS TIME BUT WILL UPDATE FORECAST TO REFLECT TIMING OF
PRECIPITATION ACROSS THE MID SOUTH.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC
&&

.PREV DISCUSSION...ISSUED 246 AM CST THU FEB 1 2007

ROUND ONE OF THE WINTER WEATHER IS BEGINNING TO MOVE AWAY FROM THE
FORECAST AREA THIS MORNING. LOCAL RADAR SHOWS THE MAIN PRECIP
EXTENDING SOUTH OF A LINE FROM TUPELO TO CHARLESTON.
ELSEWHERE...PRECIP IS VERY LIGHT AND BECOMING PATCHY. GFS/NAM APPEAR
TO HAVE A VERY GOOD HANDLE ON THE FORECAST FOR TODAY. WILL
DISCONTINUE ADVISORIES THIS MORNING EXCEPT WHERE THE MAIN PRECIP
BAND IS CURRENTLY AT. MODELS SHOW THIS BAND OF MOISTURE PERSISTING
IN THIS AREA UNTIL LATE MORNING. WITH TEMPERATURES THERE HOVERING
AROUND THE FREEZING POINT...SOME LIGHT ICING REMAINS POSSIBLE.
ELSEWHERE...ADDITIONAL PRECIP THIS MORNING SHOULD BE INSIGNIFICANT.
HOWEVER...REPORTS OF ACCIDENTS FROM ICED ROADWAYS FROM EARLIER
PRECIP CONTINUE TO ROLL IN SO MOTORISTS SHOULD CONTINUE TO BE ALERT
THIS MORNING ACROSS THE ENTIRE REGION. ROUND TWO IS EXPECTED TO MOVE
INTO THE REGION DURING THE AFTERNOON AND EXIT THE REGION THIS
EVENING. THIS NEXT ROUND IS ASSOCIATED WITH ANOTHER SHORTWAVE TROUGH
MOVING THROUGH THE AREA AND A DEVELOPING 180KT JET STREAK. NAM
SOUNDINGS SHOW THAT THE RAIN/SNOW LINE WILL FALL ROUGHLY ALONG
INTERSTATE 40 THIS AFTERNOON. DO EXPECT THAT LOCATIONS ALONG
INTERSTATE 40 WILL GET ABOVE FREEZING BEFORE THIS PRECIP
BEGINS...BUT THAT THE TEMP WILL WET BULB DOWN TO NEAR THE FREEZING
POINT DURING THE AFTERNOON AND INTO THE EVENING. QPF AMOUNTS ON BOTH
THE GFS/NAM ARE AROUND 0.10-0.20 INCHES. ASSUMING A 10-1 RATIO WHICH
SHOULD WORK OUT ABOUT RIGHT FOR THIS SITUATION...1 TO 2 INCHES ARE
POSSIBLE ALONG THE I-40 CORRIDOR AND NORTHWARD. AS A RESULT...A SNOW
ADVISORY WILL BE IN EFFECT FOR THIS AFTERNOON FOR THIS AREA.

THE MORE SIGNIFICANT PRECIP SHOULD END ACROSS THE ENTIRE REGION
THIS EVENING AS THIS SHORTWAVE MOVES EASTWARD. SOME LIGHT PRECIP
IN THE WAKE OF THE SYSTEM IS POSSIBLE BUT ACCUMULATIONS SHOULD BE
INSIGNIFICANT.

ON FRIDAY...LOW CLOUDS WILL STICK AROUND FOR THE ENTIRE DAY. A
CHANCE OF FLURRIES/SPRINKLES WILL BE POSSIBLE AS A WEAKENING
SHORTWAVE MOVES THROUGH THE REGION. PRECIP IS EXPECTED TO BE MOST
NOTICEABLE OVER OKLAHOMA BUT SHOULD DIMINISH SIGNIFICANTLY AS IT
MOVES ACROSS ARKANSAS.

EXPECT CLOUDS TO GRADUALLY BREAK UP ON SATURDAY. HOWEVER...MUCH
BELOW NORMAL TEMPERATURES ARE EXPECTED TO PERSIST THROUGH THE
REMAINDER OF THE FORECAST AS UPPER TROUGH SETTLES OVER THE EASTERN
U.S. NO OTHER SIGNIFICANT WEATHER SYSTEMS APPEAR IN THE MODELS AT
THIS POINT...THUS A DRY FORECAST.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR CLAY-
     CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     DUNKLIN-PEMISCOT.

MS...NONE.
TN...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

VALLE
Hazardous weather outlook, Feb 1, 6:20 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
620 AM CST THU FEB 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
620 AM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MANY AREA ROADS REMAIN SLICK THIS MORNING. MOTORISTS SHOULD USE
EXTREME CAUTION. A SNOW ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON
AND THIS EVENING FOR MUCH OF WEST TENNESSEE...NORTHEAST AND EAST
CENTRAL ARKANSAS ALONG WITH THE MISSOURI BOOTHEEL. A SECOND ROUND OF
SNOW IS EXPECTED TO MOVE INTO THE REGION THIS AFTERNOON. THIS SECOND
WAVE COULD PRODUCE 1 TO 3 INCHES OF ADDITIONAL SNOWFALL ACROSS THE
ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO RELAY
SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.

VALLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 winter weather. Local standard time, as filed.

Winter Weather, Randolph

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Randolph forecast zone
Reported by
Unknown
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

Light snow fell across Randolph County and produced accumulations around|1 to 2 inches. Many roadways were covered.

Winter Weather, Lawrence

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Lawrence forecast zone
Reported by
Newspaper
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Light snow fell across Lawrence County and produced accumulations around|1 to 2 inches. Many roadways were covered.

Winter Weather, Clay

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Clay forecast zone
Reported by
Unknown
Coordinates
36.368, -90.417 (the zone’s center; the record gives no point)

Light snow fell across Clay County and produced accumulations around|1 to 2 inches. Many roadways were covered.

Winter Weather, Greene

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Greene forecast zone
Reported by
Unknown
Coordinates
36.118, -90.559 (the zone’s center; the record gives no point)

Light snow fell across Greene County and produced accumulations around|1 to 2 inches. Many roadways were covered.

Winter Weather, Mississippi

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Mississippi forecast zone
Deaths
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

Light snow fell across Mississippi County and produced accumulations of 1 to 2 inches. Many roadways were covered. One fatality occurred as a result of a vehicle accident on a snow-packed Interstate 55.

Winter Weather, Craighead

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Craighead forecast zone
Reported by
Unknown
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Light snow fell across Craighead County and produced accumulations of 1 to 2 inches. Many roadways were covered.

Winter Weather, Poinsett

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Poinsett forecast zone
Reported by
Unknown
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Light snow fell across Poinsett County and produced accumulations of 1 to 2 inches. Many roadways were covered.

Winter Weather, Cross

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Cross forecast zone
Reported by
Unknown
Coordinates
35.296, -90.771 (the zone’s center; the record gives no point)

Light snow fell across Cross County and produced accumulations of 1 to 2 inches. Many roadways were covered.

Winter Weather, Crittenden

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Crittenden forecast zone
Reported by
Unknown
Coordinates
35.208, -90.309 (the zone’s center; the record gives no point)

Light snow fell across Crittenden County and produced accumulations of 1 to 2 inches. Many roadways were covered.

Winter Weather, St. Francis

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
St. Francis forecast zone
Reported by
Unknown
Coordinates
35.022, -90.748 (the zone’s center; the record gives no point)

Light snow fell across St. Francis County and produced accumulations of 1 to 2 inches. Many roadways were covered.

Winter Weather, Phillips

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Phillips forecast zone
Reported by
Unknown
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

Light snow fell across Phillips County and produced accumulations of 1 to 2 inches. Many roadways were covered.

Winter Weather, Lee

When
February 1, 12:00 PM CST to February 2, 6:00 AM CST
Where
Lee forecast zone
Reported by
Trained Spotter
Coordinates
34.781, -90.782 (the zone’s center; the record gives no point)

Light snow fell across Lee County and produced accumulations of 1 to 2 inches. Many roadways were covered.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Mississippi2007-02-0169FemaleVehicle/Towed TrailerIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15775, 15776, 15777, 15778, 15779, 15780, 15781, 15782, 15783, 15785, 15786, 15787.